Alert archive / Virginia / Wind Chill Advisories in 2007
Wind Chill Advisory 5, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind chill advisory at Feb 4, 2007, 12:17 PM EST for 25 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Feb 4, 2007, 9:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2007, 12:17 PM EST (17:17 UTC)
- In effect from
- Feb 4, 2007, 9:00 PM EST
- Expired
- Feb 5, 2007, 12:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Blacksburg, VA
All 31 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 146 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRNK 041717 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1217 PM EST SUN FEB 4 2007 ...VERY COLD WIND CHILLS TONIGHT AND MONDAY... .ANOTHER SURGE OF ARCTIC AIR WILL ARRIVE BY THIS EVENING AND CONTINUE THROUGH MONDAY. STRONG WESTERLY WINDS WILL COMBINE WITH THE COLD AIR TO PRODUCE BELOW ZERO WIND CHILL VALUES FROM THIS EVENING THROUGH MIDDAY ON MONDAY. NCZ001-002-018-VAZ007-009>020-WVZ042>045-050130- /O.NEW.KRNK.WC.Y.0005.070205T0200Z-070205T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 1217 PM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST MONDAY. WIND CHILL VALUES ARE EXPECTED TO FALL TO BETWEEN MINUS 5 AND MINUS 15 TONIGHT THROUGH MIDDAY MONDAY. THE COLDEST READINGS WILL OCCUR ACROSS THE HIGHER RIDGES WHERE ACTUAL TEMPERATURES MAY BE NEAR ZERO OR COLDER BY MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. DONT FORGET TO BRING YOUR PETS INSIDE FROM THE COLD. $$ VAZ022>024-034-035-050130- /O.NEW.KRNK.WC.Y.0005.070205T0200Z-070205T1700Z/ ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SALEM...FINCASTLE...LEXINGTON... BEDFORD...AMHERST 1217 PM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST MONDAY. WIND CHILL VALUES ARE EXPECTED TO FALL BETWEEN MINUS 5 AND MINUS 10 TONIGHT THROUGH MIDDAY ON MONDAY. THE COLDER READINGS ARE EXPECTED ALONG THE BLUE RIDGE PARKWAY AND HIGHER RIDGETOPS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. DONT FORGET TO BRING YOUR PETS INSIDE FROM THE COLD. $$
3 follow-up statements
000 WWUS41 KRNK 050109 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 809 PM EST SUN FEB 4 2007 ...VERY COLD WIND CHILLS TONIGHT AND MONDAY... .ANOTHER SURGE OF ARCTIC AIR WILL MOVE INTO THE AREA TONIGHT AND REMAIN THROUGH MONDAY. STRONG WESTERLY WINDS WILL COMBINE WITH THE COLD AIR TO PRODUCE BELOW ZERO WIND CHILL VALUES FROM LATER THIS EVENING THROUGH MIDDAY ON MONDAY. NCZ001-002-018-VAZ007-009>020-WVZ042>045-050915- /O.CON.KRNK.WC.Y.0005.070205T0200Z-070205T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 809 PM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... WIND CHILL VALUES ARE EXPECTED TO FALL TO BETWEEN MINUS 5 AND MINUS 15 TONIGHT THROUGH MIDDAY MONDAY. THE COLDEST READINGS WILL OCCUR ACROSS THE HIGHER RIDGES WHERE ACTUAL TEMPERATURES MAY BE NEAR ZERO OR COLDER BY MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. DONT FORGET TO BRING YOUR PETS INSIDE FROM THE COLD. $$ VAZ022>024-034-035-050915- /O.CON.KRNK.WC.Y.0005.070205T0200Z-070205T1700Z/ ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SALEM...FINCASTLE...LEXINGTON... BEDFORD...AMHERST 809 PM EST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST MONDAY. WIND CHILL VALUES ARE EXPECTED TO FALL BETWEEN MINUS 5 AND MINUS 10 TONIGHT THROUGH MIDDAY ON MONDAY. THE COLDER READINGS ARE EXPECTED ALONG THE BLUE RIDGE PARKWAY AND HIGHER RIDGETOPS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. DONT FORGET TO BRING YOUR PETS INSIDE FROM THE COLD. $$
000 WWUS41 KRNK 050900 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 400 AM EST MON FEB 5 2007 ...VERY COLD WIND CHILLS THIS MORNING... .STRONG WESTERLY WINDS WILL COMBINE WITH THE COLD AIR TO PRODUCE BELOW ZERO WIND CHILL VALUES THIS MORNING. NCZ001-002-018-VAZ007-009>020-WVZ042>045-051700- /O.CON.KRNK.WC.Y.0005.000000T0000Z-070205T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 400 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. WIND CHILLS WILL RANGE AS LOW AS 5 TO 15 BELOW THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. DONT FORGET TO BRING YOUR PETS INSIDE FROM THE COLD. $$ VAZ022>024-034-035-051700- /O.CON.KRNK.WC.Y.0005.000000T0000Z-070205T1700Z/ ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SALEM...FINCASTLE...LEXINGTON... BEDFORD...AMHERST 400 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. WIND CHILLS VALUES ARE EXPECTED BETWEEN MINUS 5 AND MINUS 10 THIS MORNING. THE COLDER READINGS ARE EXPECTED ALONG THE BLUE RIDGE PARKWAY AND HIGHER RIDGE TOPS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS MAY RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. DONT FORGET TO BRING YOUR PETS INSIDE FROM THE COLD. $$
000 WWUS41 KRNK 051648 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1148 AM EST MON FEB 5 2007 ...WIND CHILLS NOT AS COLD THIS AFTERNOON... .WINDS ARE SLOWLY DIMINISHING AND TEMPERATURES ARE SLOWLY RISING. WIND CHILLS THIS AFTERNOON WILL STILL BE COLD...BUT NOT AS COLD AS THE ADVISORY LEVEL OF 5 BELOW. NCZ001-002-018-VAZ007-009>020-WVZ042>045-051800- /O.EXP.KRNK.WC.Y.0005.000000T0000Z-070205T1700Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON... UNION...LEWISBURG 1148 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... WIND CHILLS THIS AFTERNOON WILL RANGE FROM ZERO TO PLUS 10 DEGREES...EXCEPT IN THE HIGHEST ELEVATIONS ABOVE 3500 FEET WHERE WIND CHILLS MAY STILL BE BELOW ZERO. $$ VAZ022>024-034-035-051800- /O.EXP.KRNK.WC.Y.0005.000000T0000Z-070205T1700Z/ ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...SALEM...FINCASTLE...LEXINGTON... BEDFORD...AMHERST 1148 AM EST MON FEB 5 2007 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY... WIND CHILLS THIS AFTERNOON WILL RANGE FROM ABOUT 5 TO 15 DEGREES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 12:07 PM EST, 10 minutes earlier.
Area forecast discussion, Feb 4, 12:07 PM EST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1207 PM EST SUN FEB 4 2007
.AVIATION /18Z-18Z/...
MIX OF MVFR/VFR CONDITIONS WILL PREVAIL INTO THIS EVENING WITH
PERIODIC -SN AS FAR EAST AS THE BLUE RIDGE AND LOWER CEILINGS
ACROSS THE WESTERN UPSLOPE SITES. WINDS ALSO OF CONCERN WITH GUSTS
ABOVE 30 KTS POSSIBLE INTO LATE AFTERNOON IN MOST SPOTS AS WEAK
DISTURBANCE PASSES AND COLD ADVECTION REDEVELOPS. SKIES CLEAR ACROSS
THE EAST OVERNIGHT WITH LINGERING MVFR CONDITIONS IN -SHSN
BLF/LWB. WINDS HOWEVER WILL REMAIN STRONG FROM THE WEST OR NW WITH
GUSTS STILL ABOVE 20 KTS ESPCLY OVER THE WESTERN SITES UNTIL AT
LEAST MIDNIGHT. HIGH PRES WILL BEGIN TO BUILD IN FROM THE WEST MON
WITH VFR EXPECTED DESPITE SOME LINGERING CLOUDS AROUND LWB.
HOWEVER MORE WIND IN STORE AS MIXING AND COLD ADVECTION COMBO TO
PRODUCE WESTERLY GUSTS TO 25-30 KTS AGAIN BY MIDDAY.
&&
.PREV DISCUSSION...
/ISSUED 1000 AM EST SUN FEB 4 2007/
SHORT TERM /REST OF TODAY/...
ALREADY SENT EARLIER UPDATE TO REMOVE GOING WIND CHILL ADVISORY
THIS MORNING BUT EXPECT WILL NEED TO ISSUE ANOTHER THIS AFTERNOON
FOR AT LEAST THE MOUNTAINS OVERNIGHT. OTRW S/W CROSSING THE
APPALACHIANS CONTG TO PRODUCE A SWATH OF DRY/-SN ACROSS THE
WESTERN SLOPES WHERE LIFT IS A BIT BETTER. ACCUMULATIONS SO FAR
HAVE BEEN LITTLE MORE THAN A COATING BUT GIVEN RATIOS OF 30:1 OR
MORE WONT TAKE MUCH TO PRODUCE A POWDERY INCH THRU EARLY THIS
AFTERNOON FAR WEST. IFFY AS TO HOW FAR EAST TO TAKE AT LEAST FLURRIES
GIVEN DRY AIR...EVAPORATION AND FAST MOVEMENT BUT HAVE LEANED LOW
POPS OUT TO THE BLUE RIDGE. ONCE VORT EXITS...MAIN SHOT OF COLD
AIR STARTS TO POUR IN WITH CLOUDS DECREASING OVER THE WEST AND DOWNSLOPE
LIMITING SKIES TO MAINLY PC OR MOSTLY SUNNY LATER. ALSO BETTER
MIXING AND COLD ADVECTION SHOULD PICK WINDS UP WITH GUSTS TO ADVISORY
LEVELS LIKELY BLUE RIDGE AND POSSIBLY CLOSE EASTERN SLOPES.
LOWERED TEMPS SLIGHTLY ACROSS THE FAR WEST PER -SN AND ALSO
TRIMMED BACK SOME BLUE RIDGE INTO THE NE ZONES FOR AT LEAST EARLY
CLOUD COVER.
PREV DISCUSSION...
/ISSUED 726 AM EST SUN FEB 4 2007/
UPDATE...
WITH WIND CHILL VALUES WELL ABOVE ADVISORY CRITERIA AND STRONGER
WINDS NOT EXPECTED UNTIL LATER THIS MORING OR AFTERNOON...WILL
UPDATE TO CANCEL THE GOING WSW EARLY. ALSO WITH STEADY -SN ON THE
WESTERN SLOPES AND REPORTS OF A COATING OF SNOW WILL ALSO UP POPS
TO LIKELYS THERE AND INCLUDE A COUPLE INCHES OF ACCUMULATION THIS
MORNING PER HIGH RATIOS. UPDATED PRODUCTS OUT SHORTLY.
PREV DISCUSSION...
/ISSUED 640 AM EST SUN FEB 4 2007/
UPDATE...
AVIATION /12Z-12Z/...
LOW LEVEL WIND SHEAR CAN BE EXPECTED THIS MORNING AT ALL SITES AS
STRONG WSW 30 KNOT JET MOVES THROUGH...WITH WINDS BELOW 10 KNOTS
AT THE SFC. MIXING THIS AFTERNOON WILL PERMIT STRONGER SFC
GUSTS...ESP OVER THE HIGHER TERRAIN WHERE WINDS MAY GUST CLOST TO
35 KTS. PASSAGE OF AN UPPER LEVEL DISTURBANCE AROUND MID DAY WILL
RESULT IN A PERIOD OF LIGHT SNOW ALONG AND JUST WEST OF THE
MOUNTAINS...CIGS 015-030. EAST OF THE MTNS EXPECT ONLY FLURRIES
WITH VFR CLOUD BASES 040-070. LATE AFTERNOON AND EVENING CLEARING
WILL BE FOLLOWED BY THE REDEVELOPMENT OF LOW CLOUDS IN THE
MOUNTAINS TONIGHT. NORTHWESTERLY UPSLOPE FLOW IS EXPECTED TO
DEVELOP WITH MVFR CIGS RETURNING TO THE MTN AIRPORTS WEST OF
ROANOKE AFTER 03 UTC. MOUNTAIN SNOW SHOWERS WILL ALSO DEVELOP
WITH LCL VSBYS 1-3SM. EAST OF THE MTNS...EXPECT VFR CONDITIONS TO
PREVAIL...DOWNSLOPE WINDS KEEPING CONDITIONS DRY.
PREV DISCUSSION...
/ISSUED 323 AM EST SUN FEB 4 2007/
SHORT TERM /TODAY/...
FRONTAL BOUNDARY AT 07Z LINED UP FROM THE BLUE RIDGE OF
VA...WEST SOUTHWEST INTO THE CUMBLERLAND PLATEAU OF TN.
VERY LIGHT SNOWS FALLING ACROSS CENTRAL KY ATTM...AS SHORWAVE
PULLING INTO W TN PROVIDES SOME LIFT. LOOKING AT NOT AS MUCH SNOW
THIS MORNING...AS AIR IS VERY DRY. COULD UP TO AN INCH FROM BLF TO
RICHLANDS. NOT ENOUGH FOR AN ADVISORY BUT THIS STUFF WILL STICK TO
ROADS ONCE IT FALLS. FURTHER EAST...EXPECT CLOUDS AT MOST. THE
CURRENT WIND CHILL ADVISORIES UNTIL NOON LOOK IN LINE...ALTHOUGH
WINDS AT THIS MOMENT ARE NOT A PROBLEM. WIND ADVISORIES WILL
REMAIN AS GOOD SUBSIDENCE BEHIND THE SHORTWAVE SHOULD GET THE
WINDS UP AFTER 15Z. LOOKS LIKE MAINLY THE HIGHEST PEAKS IN THE
SOUTHWEST WILL BE IN THIS CRITERIA.
HIGHS TODAY WILL VARY...BUT DUE TO SLOW MOVEMENT OF FRONT...THE
EAST SHOULD SEE 40S. LOOKING AT FRONT BEING EAST OF THE AREA THIS
AFTERNOON. LINGERING FLURRIES EXPECTED ACROSS THE MTNS.
LONG TERM /TONIGHT THROUGH SATURDAY/...
WILL BE LOOKING AT ANOTHER WIND CHILL ADVISORY TONIGHT...BUT HAVE
HELD OFF IN LIEU OF THE CURRENT ONE. 8H FLOW WILL BE WNW TONIGHT
AS ANOTHER SHORTWAVE PASSES BY TO THE NORTH. LOOKING AT CHANCE OF
SNOW SHOWERS IN FAVORED UPSLOPE AREAS...WITH UP TO AN INCH
EXPECTED...AS FLOW IS NOT FAVORABLE FOR BEST ENHANCMENT OF
MOISTURE IS LIMITED.
SHORTWAVE AFTER SHORTWAVE WILL DIG THE ERN TROF FURTHER
SOUTH...WITH VERY COLD CONDITIONS PERSISTING INTO MONDAY. MODELS
SHOW A CLIPPER ARRIVING IN THE TUESDAY-TUESDAY NIGHT TIME
FRAME...WITH THE 00Z GFS FASTER. GIVEN QUICK FLOW...LEANED MORE
TOWARD ITS TIMING OVER THE NAM. LOOKING AT A LIGHT SNOW EVENT
TUESDAY AFTERNOON...MAINLY IN THE WEST AS LOW MOVES ACROSS SRN VA.
HOWEVER...IF TRACK IS FURTHER NORTH...THEN DO NOT EXPECT AS MUCH.
THE 5H PATTERN STARTS TO FLATTEN OUT ONCE THIS CLIPPER PASSES SO
WE ARE LOOKING AT SOME MINOR MODERATION IN TEMPS. STILL LOOKS LIKE
MONDAY NIGHT WILL BE THE COLDEST AS TEMPS DROP INTO THE SINGLE
DIGITS...AND EVEN SOME BELOW ZERO.
NO CHANGES WERE MADE BEYOND WEDNESDAY...BUT PATTERN LOOKS FAST AND
FLATTER...BUT STILL WILL HAVE BROAD ERN TROUGH...WITH NRN STREAM
DOMINATING. SO TEMPS SHOULD BE AT OR BELOW NORMAL.
FIRE WEATHER...
WITH LACK OF PRECIP...VERY LOW HUMIDITIES AND WINDY
CONDITIONS...FIRE DANGER WILL NEED TO BE MONITORED ESPECIALLY EAST
OF THE BLUE RIDGE MONDAY AND TUESDAY. ATTM...FUEL MOISTURES ARE
STILL UP...BUT ARE DRYING OUT FAST.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR VAZ015>020.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM EST MONDAY
FOR VAZ007-009>020-022>024-034-035.
NC...WIND ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR NCZ001-002-018.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM EST MONDAY
FOR NCZ001-002-018.
WV...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 12 PM EST MONDAY
FOR WVZ042>045.
&&
AVIATION...JHHazardous weather outlook, Feb 4, 7:55 AM EST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 755 AM EST SUN FEB 4 2007 VAZ007-009>011-WVZ042>045-051130- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 755 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS MAY PRODUCE 1 TO 3 INCHES IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD CAN BE EXPECTED MONDAY AND TUESDAY. THE TEMPERATURE IS EXPECTED TO REMAIN BELOW 20 THROUGH WEDNESDAY. LOW TEMPERATURES WILL BE IN THE SINGLE DIGITS. ANY WIND...ESPECIALLY AT NIGHT WILL SEND WIND CHILLS WELL BELOW ZERO. A THREAT FOR LIGHT ACCUMULATIONS OF SNOW WILL CONTINUE IN THE MOUNTAINS WITH DAILY ACCUMULATIONS OF AN INCH OR TWO FOR THE HIGHEST ELEVATIONS. VALLEYS WILL EXPERIENCE MAINLY FLURRIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ018>020-051130- CRAIG-ALLEGHANY VA-BATH- 755 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY FOR STRONG WIND GUSTS. WINDS MAY GUST UP TO 50 MPH IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD CONDITIONS CAN BE EXPECTED THROUGH TUESDAY. WIND CHILLS WILL RANGE FROM ZERO TO MINUS 15 AT TIMES...ESPECIALLY AT NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. VAZ012>014-022>024-051130- WYTHE-PULASKI-MONTGOMERY-ROANOKE-BOTETOURT-ROCKBRIDGE- 755 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS BELOW ZERO ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTER COLD IS EXPECTED FOR MONDAY AND TUESDAY. WIND CHILLS COULD DROP BELOW ZERO AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ003>006-019-020-VAZ032>035-043>047-058-059-051130- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 755 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS IN THE SINGLE DIGITS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY COLD AIR IS EXPECTED FOR MONDAY AND TUESDAY. DURING THIS TIME...LOW TEMPERATURES IN THE SINGLE DIGITS TO LOWER TEENS ARE POSSIBLE. WIND CHILLS OF ZERO TO MINUS 4 ARE POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-018-VAZ015-051130- ASHE-WATAUGA-GRAYSON- 755 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR TODAY. WIND GUSTS OF 50 MPH ARE POSSIBLE IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE BITTERLY COLD TEMPERATURES WILL CONTINUE MONDAY AND TUESDAY. WIND CHILLS BELOW ZERO ARE POSSIBLE BOTH MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ002-VAZ016-017-051130- ALLEGHANY NC-CARROLL-FLOYD- 755 AM EST SUN FEB 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT TODAY. WIND GUSTS BETWEEN 45 AND 50 MPH ARE POSSIBLE ALONG THE BLUE RIDGE PARKWAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BITTERLY COLD TEMPERATURES ARE LIKELY MONDAY INTO TUESDAY. WIND CHILLS WILL DROP BELOW ZERO BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 9:57 PM EST | Wind Advisory | RNK | Alleghany, Bath, Carroll, Craig, Floyd, Grayson and 3 more | 29 hr |
Nearby
Wind Chill Advisories in Virginia, 2007Wind Chill Advisories in North Carolina, 2007Wind Chill Advisories in West Virginia, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.